A Multidimensional Critical Factorization Theorem

Risultato della ricerca: Article

1 Citazione (Scopus)

Abstract

The Critical Factorization Theorem is one of the principal results in combinatorics on words. It relates local periodicities of a word to its global periodicity. In this paper we give a multidimensional extension of it. More precisely, we give a new proof of the Critical Factorization Theorem, but in a weak form, where the weakness is due to the fact that we loose the tightness of the local repetition order. In exchange, we gain the possibility of extending our proof to the multidimensional case. Indeed, this new proof makes use of the Theorem of Fine and Wilf, that has several classical generalizations to the multidimensional case
Lingua originaleEnglish
pagine (da-a)265-280
Numero di pagine16
RivistaDefault journal
Volume346
Stato di pubblicazionePublished - 2005

Fingerprint

Factorization Theorem
Factorization
Periodicity
Combinatorics on Words
Tightness
Theorem

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Cita questo

A Multidimensional Critical Factorization Theorem. / Mignosi, Filippo; Epifanio, Chiara.

In: Default journal, Vol. 346, 2005, pag. 265-280.

Risultato della ricerca: Article

@article{1dae1a7a374a4a6983e0b9a4cdef11e1,
title = "A Multidimensional Critical Factorization Theorem",
abstract = "The Critical Factorization Theorem is one of the principal results in combinatorics on words. It relates local periodicities of a word to its global periodicity. In this paper we give a multidimensional extension of it. More precisely, we give a new proof of the Critical Factorization Theorem, but in a weak form, where the weakness is due to the fact that we loose the tightness of the local repetition order. In exchange, we gain the possibility of extending our proof to the multidimensional case. Indeed, this new proof makes use of the Theorem of Fine and Wilf, that has several classical generalizations to the multidimensional case",
author = "Filippo Mignosi and Chiara Epifanio",
year = "2005",
language = "English",
volume = "346",
pages = "265--280",
journal = "Default journal",

}

TY - JOUR

T1 - A Multidimensional Critical Factorization Theorem

AU - Mignosi, Filippo

AU - Epifanio, Chiara

PY - 2005

Y1 - 2005

N2 - The Critical Factorization Theorem is one of the principal results in combinatorics on words. It relates local periodicities of a word to its global periodicity. In this paper we give a multidimensional extension of it. More precisely, we give a new proof of the Critical Factorization Theorem, but in a weak form, where the weakness is due to the fact that we loose the tightness of the local repetition order. In exchange, we gain the possibility of extending our proof to the multidimensional case. Indeed, this new proof makes use of the Theorem of Fine and Wilf, that has several classical generalizations to the multidimensional case

AB - The Critical Factorization Theorem is one of the principal results in combinatorics on words. It relates local periodicities of a word to its global periodicity. In this paper we give a multidimensional extension of it. More precisely, we give a new proof of the Critical Factorization Theorem, but in a weak form, where the weakness is due to the fact that we loose the tightness of the local repetition order. In exchange, we gain the possibility of extending our proof to the multidimensional case. Indeed, this new proof makes use of the Theorem of Fine and Wilf, that has several classical generalizations to the multidimensional case

UR - http://hdl.handle.net/10447/12418

M3 - Article

VL - 346

SP - 265

EP - 280

JO - Default journal

JF - Default journal

ER -